Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 166, NWS Nashville, TN

September 6, 2018Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 6, 2018, 1:29 PM CDT for Montgomery County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2018, 1:29 PM CDT (18:29 UTC)
Expired
Sep 6, 2018, 2:15 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 25 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

722 
WUUS54 KOHX 061829
SVROHX
TNC125-061915-
/O.NEW.KOHX.SV.W.0166.180906T1829Z-180906T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
129 PM CDT THU SEP 6 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Montgomery County in Middle Tennessee...

* Until 215 PM CDT.

* At 128 PM CDT, a severe thunderstorm was located near Clarksville,
  moving north at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Clarksville.

This includes Interstate 24 between mile markers 1 and 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3662 8713 3661 8712 3658 8713 3657 8713
      3656 8714 3655 8713 3643 8715 3642 8715
      3642 8716 3643 8717 3642 8718 3643 8740
      3664 8746 3664 8711
TIME...MOT...LOC 1828Z 184DEG 20KT 3648 8729 

HAIL...<.75IN
WIND...60MPH
 
$$

Whitehead
2 follow-up statements
116 
WWUS54 KOHX 061851
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
151 PM CDT THU SEP 6 2018

TNC125-061915-
/O.CON.KOHX.SV.W.0166.000000T0000Z-180906T1915Z/
Montgomery TN-
151 PM CDT THU SEP 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN MONTGOMERY COUNTY...

At 151 PM CDT, a severe thunderstorm was located near Oak Grove,
moving north at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Clarksville.

This includes Interstate 24 between mile markers 1 and 11.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3652 8718 3650 8742 3664 8746 3664 8714
TIME...MOT...LOC 1851Z 175DEG 29KT 3667 8731 

HAIL...<.75IN
WIND...60MPH
 
$$

Whitehead
162 
WWUS54 KOHX 061906
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
206 PM CDT THU SEP 6 2018

TNC125-061915-
/O.EXP.KOHX.SV.W.0166.000000T0000Z-180906T1915Z/
Montgomery TN-
206 PM CDT THU SEP 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
WILL EXPIRE AT 215 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3652 8718 3650 8742 3664 8746 3664 8714
TIME...MOT...LOC 1905Z 184DEG 20KT 3674 8730 

$$

Whitehead

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 1:06 PM CDT, 23 minutes earlier.

Area forecast discussion, Sep 6, 1:06 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
106 PM CDT Thu Sep 6 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Scattered showers are developing this morning across the area.
Expect an increase in coverage as the afternoon goes on. A few
storms could become strong with gusty winds and periods of heavy
rainfall. Even with the increase in cloud cover this afternoon
I've decided to increase forecast highs a couple of degrees today
as many places have reached or are within a degree of the
previously forecast high temps. The remainder of the forecast
looks on track. Precip coverage should decrease around sunset
this evening.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered thunderstorms may impact TAF sites this afternoon. Some
storms could be strong with gusty winds and heavy rainfall that
could reduce visibilities if right over a TAF site. Broken cu
around 4000 feet will persist throughout the afternoon. Activity
is expected to diminish around sunset. Winds will be calm this
evening and provide decent conditions for early morning fog
development on Friday. Winds will be mainly out of the south
throughout the forecast period, with the exception of gust fronts
temporarily bringing gusty winds from other directions this
afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......11
Hazardous weather outlook, Sep 6, 1:09 PM CDT, 20 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
109 PM CDT Thu Sep 6 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-071100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
109 PM CDT Thu Sep 6 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

A few strong thunderstorms will be possible this afternoon across
Middle Tennessee. The main threat will be gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

11

In the hours before

Special weather statement, Sep 6, 12:21 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
1221 PM CDT THU SEP 6 2018

TNZ027-028-061745-
Davidson TN-Wilson TN-
1221 PM CDT THU SEP 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON AND WEST
CENTRAL WILSON COUNTIES UNTIL 1245 PM CDT...

At 1220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 10 miles southeast of Nashville, moving north at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Nashville, La Vergne, Mount Juliet, Oak Hill, Hermitage, Rural Hill,
Antioch, Belinda City, Berry Hill and Percy Priest Lake.

LAT...LON 3622 8645 3608 8649 3610 8652 3606 8653
      3608 8653 3608 8654 3609 8655 3607 8655
      3606 8656 3604 8656 3603 8659 3600 8662
      3602 8675 3604 8678 3624 8682
TIME...MOT...LOC 1720Z 179DEG 15KT 3605 8669

Whitehead
Special weather statement, Sep 6, 12:50 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
1250 PM CDT THU SEP 6 2018

TNZ007-026-027-061815-
Robertson TN-Davidson TN-Cheatham TN-
1250 PM CDT THU SEP 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHEASTERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES UNTIL 115
PM CDT...

At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving north at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Springfield, Ashland City, Greenbrier, Coopertown, Joelton, Pleasant
View and Beaman Park.

LAT...LON 3646 8678 3618 8688 3618 8702 3643 8715
      3644 8715
TIME...MOT...LOC 1749Z 170DEG 15KT 3624 8696

Whitehead
Special weather statement, Sep 6, 1:22 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
122 PM CDT THU SEP 6 2018

TNZ006-007-026-061900-
Robertson TN-Cheatham TN-Montgomery TN-
122 PM CDT THU SEP 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY...NORTHWESTERN
CHEATHAM AND WESTERN ROBERTSON COUNTIES UNTIL 200 PM CDT...

At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coopertown to 9 miles south of
Clarksville. Movement was north at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Springfield, Clarksville, Coopertown, Pleasant View, Adams, Cedar
Hill and Cunningham.

LAT...LON 3664 8693 3664 8745 3639 8741 3639 8692
TIME...MOT...LOC 1821Z 184DEG 20KT 3645 8695 3642 8734

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 12:21 PM CDTSpecial Weather StatementOHXDavidson24 min
Sep 6, 12:50 PM CDTSpecial Weather StatementOHXCheatham25 min
Sep 6, 1:22 PM CDTSpecial Weather StatementOHXMontgomery38 min
Sep 6, 1:56 PM CDTSpecial Weather StatementOHXSmith34 min
Sep 6, 4:06 PM CDTSpecial Weather StatementOHXPutnam, White24 min
Sep 6, 4:31 PM CDTSpecial Weather StatementOHXWarren29 min
Sep 6, 4:33 PM CDTSpecial Weather StatementOHXPutnam27 min
Sep 6, 4:44 PM CDTAreal Flood AdvisoryOHXJackson, Overton, Putnam3 hr
Sep 6, 5:20 PM CDTSpecial Weather StatementOHXCannon, DeKalb25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.